Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2013 (2013), Article ID 829620, 2 pages
http://dx.doi.org/10.1155/2013/829620
Case Report

Annoying Hiccups following Intra-Articular Corticosteroid Injection of Betamethasone Acetate/Betamethasone Sodium Phosphate at the Knee Joint

1Rheumatology Clinic, Nazareth Hospital, 16000 Nazareth, Israel
2Department of Medicine, Carmel Medical Center, 34362 Haifa, Israel
3Radiology Department, Nazareth Hospital, 16000 Nazareth, Israel
4Department of Orthopedics, Nazareth Hospital, 16000 Nazareth, Israel

Received 3 February 2013; Accepted 22 February 2013

Academic Editors: D. R. Alpert and J. Mikdashi

Copyright © 2013 George Habib et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Hiccups is a type of reflex that could happen secondary to different causes including drugs, especially systemic corticosteroids. Usually, high rather than regular doses of systemic steroids are incriminated, and this could explain the fact that very few cases of hiccups following regional corticosteroid treatment were reported. Here, we report the first case of hiccups in the English literature following intra-articular corticosteroid injection (IACI) at the knee joint and review all the previous reported cases of hiccups following regional corticosteroid treatment. Usually, this phenomenon of hiccups responds to regular antihiccups treatment; however, it is recommended not to repeat an IACI in a patient who had this adverse effect before due to an expected severe recurrent attack of hiccups afterwards.